Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 6, NWS Missoula, MT

February 16, 20079 counties in Montana

NWS Missoula, MT issued this wind advisory at Feb 16, 2007, 2:18 AM MST for 9 counties in Montana. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 2:18 AM MST (09:18 UTC)
Expired
Feb 16, 2007, 9:42 AM MST
In force
7 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 160918
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
218 AM MST FRI FEB 16 2007


MTZ004-007-043-161700-
/O.NEW.KMSO.WI.Y.0006.070216T0918Z-070216T2000Z/
LOWER CLARK FORK REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
218 AM MST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50
MPH WILL CONTINUE INTO EARLY AFTERNOON OVER WEST-CENTRAL AND
SOUTHWEST MONTANA. THE WINDS WILL GRADUALLY TAPER OFF THIS AFTERNOON BUT
CONTINUE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 30 MPH UNTIL
AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KMSO 161058
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
358 AM MST FRI FEB 16 2007

MTZ005-161900-
/O.EXA.KMSO.WI.Y.0006.000000T0000Z-070216T2000Z/
MISSOULA/BITTERROOT VALLEYS-
358 AM MST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON 
IN THE MISSOULA VALLEY
...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 WILL
CONTINUE INTO THE EARLY AFTERNOON IN THE MISSOULA VALLEY. THE WINDS
WILL GRADUALLY TAPER OFF THIS AFTERNOON BUT CONTINUE IN THE 15 TO
25 MPH RANGE WITH GUSTS TO 30 MPH UNTIL AROUND SUNSET. WINDS IN
THE BITTERROOT VALLEY ARE NOT EXPECTED TO GUST ABOVE 40 MPH AND
THEREFORE...NOT INCLUDED IN THE ADVISORY.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ004-007-043-161900-
/O.CON.KMSO.WI.Y.0006.000000T0000Z-070216T2000Z/
LOWER CLARK FORK REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
358 AM MST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND
50 MPH WILL CONTINUE INTO THE EARLY AFTERNOON OVER WEST-CENTRAL
AND SOUTHWEST MONTANA. THE WINDS WILL GRADUALLY TAPER OFF THIS
AFTERNOON BUT CONTINUE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 30
MPH UNTIL AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 161341
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
641 AM MST FRI FEB 16 2007

MTZ004-005-043-161445-
/O.CAN.KMSO.WI.Y.0006.000000T0000Z-070216T2000Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
641 AM MST FRI FEB 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA AND ARE NO LONGER
REACHING ADVISORY LEVELS.

$$

MTZ007-161800-
/O.CON.KMSO.WI.Y.0006.000000T0000Z-070216T2000Z/
BUTTE/BLACKFOOT REGION-
641 AM MST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND
50 MPH WILL CONTINUE INTO THE EARLY AFTERNOON OVER WEST CENTRAL
AND SOUTHWEST MONTANA. THE WINDS WILL GRADUALLY TAPER OFF THIS
AFTERNOON BUT CONTINUE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 30
MPH UNTIL AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 161642
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
942 AM MST FRI FEB 16 2007

MTZ007-161745-
/O.CAN.KMSO.WI.Y.0006.000000T0000Z-070216T2000Z/
BUTTE/BLACKFOOT REGION-
942 AM MST FRI FEB 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS UP TO 35
MPH IN THE BUTTE BLACKFOOT REGION. THEREFORE THE WIND ADVISORY HAS
BEEN CANCELLED.

LOCAL GUSTS TO 45 MPH ARE STILL EXPECTED OVER MCDONALD PASS TODAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:17 AM MST, 1 minute earlier.

Area forecast discussion, Feb 16, 2:17 AM MST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
217 AM MST FRI FEB 16 2007

.DISCUSSION...A STRONG NORTHWEST JET STREAM IS CURRENTLY OVER
NORTHERN IDAHO AND WESTERN MONTANA EARLY THIS MORNING. STRONG WEST
TO NORTHWEST SURFACE WINDS WILL CONTINUE...MAINLY OVER WEST-
CENTRAL AND SOUTHWEST MONTANA THIS MORNING BEFORE THE JET STREAM
GRADUALLY WEAKENS AND BEGINS TO SHIFT SLIGHTLY EASTWARD BY THE
AFTERNOON. DECIDED TO CANCEL THE WINTER STORM WARNINGS WITH SNOW LEVELS
REMAINING ABOVE 6000 FEET AND NOT MUCH IN THE WAY OF COLDER AIR
UPSTREAM TO BRING THEM DOWN SIGNIFICANTLY IN THE NEXT FEW HOURS. ALSO
ISSUED A WIND ADVISORY FOR PORTIONS OF WEST-CENTRAL AND SOUTHWEST
MONTANA THROUGH THIS MORNING WITH WIDESPREAD WEST TO NORTHWEST
WINDS FROM 20 TO 30 MPH GUSTING FROM 45-50 MPH.

NARROW BANDS OF RAIN AND SNOW ARE EXPECTED TO CONTINUE TO RE-
DEVELOP THROUGHOUT THE DAY OVER NORTHERN IDAHO...WEST- CENTRAL AND
SOUTHWEST MONTANA BEFORE DIMINISHING AFTER SUNSET. LATEST GLOBAL
MODELS QUITE A BIT FASTER WITH THE NEXT WARM FRONT AND ASSOCIATED
UPPER LEVEL TROUGH THAT WILL BEGIN TO AFFECT THE AREA SATURDAY
MORNING WITH LIGHT RAIN AND SNOW OVER FAR NORTHWEST MONTANA.
INCREASED PRECIPITATION CHANCES OVER THIS AREA AS A RESULT. ALSO
INCREASED PRECIPITATION CHANCES SIGNIFICANTLY LATE SATURDAY
NIGHT/EARLY SUNDAY MORNING AS FORECAST MODELS NOW COMING IN GOOD
AGREEMENT THAT A GOOD FRONTOGENETIC FORCING EVENT/INTENSE COLD FRONTAL
BAND/SQUALL LINE IS EXPECTED TO BLAST THROUGH ALL OF THE AREA
DURING THE DAY SUNDAY.

SUNDAY AFTERNOON THROUGH THURSDAY. THE EXTENDED PERIODS ARE
EXPECTED TO BE MAINLY WET AS A PACIFIC FRONTAL SYSTEM MOVES
ACROSS THE AREA ON SUNDAY AND SUNDAY NIGHT. ON MONDAY AND
TUESDAY...A WEAK UPPER RIDGE WILL BUILD OVER THE AREA AND SHOULD
LIMIT PRECIP MAINLY TO THE MOUNTAINS. HOWEVER THE WET PATTERN
WILL RESUME ON THURSDAY IN MOST AREAS AS A MOIST SOUTHWESTERLY
FLOW DEVELOPS AND BRINGS A WARM FRONT ACROSS THE AREA IN THE
AFTERNOON.

&&

.AVIATION...GUSTY UPPER LEVEL WINDS MIXING TO THE SURFACE MAY AFFECT
AIRFIELD OPERATIONS THROUGH MID MORNING. SCATTERED RAIN AND SNOW
SHOWERS WILL OCCASIONALLY OBSCURE MOUNTAINS AND PEAKS THROUGH MID
MORNING...SEE APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY UNTIL 1 PM MST THIS AFTERNOON FOR BUTTE/BLACKFOOT
     REGION-LOWER CLARK FORK REGION- POTOMAC/SEELEY LAKE REGION.

ID...NONE.
&&

SHORT TERM...CHURCH
LONG TERM....HENRY
AVIATION...HENRY
Hazardous weather outlook, Feb 15, 9:02 PM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MST THU FEB 15 2007

MTZ003-005-007-161615-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
902 PM MST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

A COLD FRONT WILL PUSH ACROSS WESTERN MONTANA TONIGHT. WINDS WILL
INCREASE TO 20 TO 30 MPH WITH SOME GUSTS REACHING 45 MPH WITH THE
FRONTS PASSAGE AND SHORTLY BEHIND IT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE ACROSS WESTERN MONTANA SUNDAY BRINGING
ANOTHER GOOD CHANCE FOR RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-161615-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
902 PM MST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

A COLD FRONT WILL PUSH ACROSS LEMHI COUNTY IDAHO TONIGHT. WINDS WILL
INCREASE TO 20 TO 30 MPH WITH SOME GUSTS REACHING 45 MPH WITH THE
FRONTS PASSAGE AND SHORTLY BEHIND IT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE ACROSS LEMHI COUNTY IDAHO SUNDAY INTO SUNDAY
NIGHT BRINGING ANOTHER GOOD CHANCE FOR RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ001-161615-
KOOTENAI/CABINET REGION-
902 PM MST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...TONIGHT

MOUNTAIN SNOWS WILL BEGIN TO TAPER OFF AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UNSETTLED WEATHER PATTERN IS EXPECTED SUNDAY THROUGH WEDNESDAY.
MOUNTAIN SNOWS MAY PRODUCE TRAVEL DIFFICULTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.